MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS SYNERGY DISECTING HOOK; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS SYNERGY DISECTING HOOK; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SNGHK
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that, during a cabg, the device functioned on its own when it was in the drape pocket on the right side of the patient.It was already connected with the handpiece and the functional test was not performed yet.The activation sound was not heard.The foot switch has been placed.The blade of the device touched the surgeon, and he noticed because of the pain, and he got a blister.After the issue occurred, gen11 screen remains untested.Another device and handpiece were used to complete the case.No further information is available.
 
Additional Manufacturer Narrative
(b)(4) date sent: 2/10/2023 h6 type of investigation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/31/2023.D4 batch #: x9587h.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the blade tip damaged, however, the blade was not cracked.The device was connected to a test handpiece and tested on a gen11.The device did activate during functional testing.No temperature issues were noted at any time during testing.The device was disassembled to inspect the internal components and no thermal damage was found.If the device is activated across a clip, staple line, or other metal in the jaws, the blade could get damaged, subsequent activations may increase the severity of the blade damage.Once minor blade damage has occurred can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens can result are such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damaged blade can result in a broken blade.As part of the the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch x9587h, and no non-conformances were identified.

Brand Name
HS SYNERGY DISECTING HOOK
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16158635
Report Number3005075853-2023-00323
Device Sequence Number17905384
Product Code LFL
UDI-Device Identifier10705036002819
UDI-Public10705036002819
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K012176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSNGHK
Device Catalogue NumberSNGHK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer01/16/2023
02/09/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date01/31/2023
02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown